Drug-induced hepatitis in an acromegalic patient during combined treatment with pegvisomant and octreotide long-acting repeatable attributed to the use of pegvisomant
We report on a patient with acromegaly who developed severe drug-induced hepatitis during combined treatment with the long-acting somatostatin-analog octreotide and the GH receptor antagonist pegvisomant. The hepatic enzyme disturbances normalized after discontinuation of pegvisomant. After rechallenge with monotherapy pegvisomant, however, the hepatic enzyme disturbances reappeared within a few weeks, indicating that most likely pegvisomant alone and not the long-acting somatostatin analog or the combination of these two drugs was responsible for this case of drug-induced hepatitis. Clinicians should be aware of this potential severe adverse drug reaction and therefore frequent control of hepatic enzymes is mandatory during treatment with pegvisomant.
|Persistent URL||dx.doi.org/10.1530/eje.1.02160, hdl.handle.net/1765/56070|
|Journal||European Journal of Endocrinology|
Feenstra, J, van Aken, M.O, de Herder, W.W, Feelders, R.A, & van der Lely, A-J. (2006). Drug-induced hepatitis in an acromegalic patient during combined treatment with pegvisomant and octreotide long-acting repeatable attributed to the use of pegvisomant. European Journal of Endocrinology, 154(6), 805–806. doi:10.1530/eje.1.02160